Restless Legs Syndrome

Beautiful thick hair...gone!! Lost, myself! Who I was! Due to this drug!!!! And Dr. Who put me on it!

Omg!!! I've been on Gabepentin, 900 mg a day for 12 months! And Lamictal 150mg a day. Vistroyl 200mg a day, was on Effexor-depress too. Had severe sleep paralysis!! Terrifying!!! Off that, down to 1 300mg. Gabepintin, 50mg lamictal, 50mg vistroyl, going off all three completely! I'm 59, soon to be 60! I suffer with Fibromyalgia, Neuralgia, severe neck, back nerve, disc damage due to being hit twice by drunk drivers! Traumatic Brain injury at age 12! I suffer with RA as well! My hair is so thin, made my depression 100x worse!

I cry everyday!!! Hate to look in mirror! Scalp shows! Restless leh syndrome. Severe stroke on left side after 6 mo On all this med!!!!

Confusion, lost feeling, can't think clearly! Afraid to drive. And when I do, all of a sudden, nothing looks familiar!!!! Scares me to death! And I see that same scenery regularly! I fall a lot, due to off balance, equilibrium issues! Vision issues! Omg... on and On!

The side effects going off... can't sleep... losing weight... no appetite! Sleep deprived. Weak. Pain. But I'd rather go thru all this to get all out of my system... and try to be outside more, fill my awake time with brain challenging activities. Exercise, meditation, yoga, aromatherapy, music, to relax, to sleep... hot tea, pure cherry juice before bed, is excellent sleep inducer. Not cheap. But worth it. Very healthy! Try melatonin vitamins.

Definetly seeking lawsuit against "Gabepintin " drug, manufacturers!!!! Help!!! So sorry for all of you going thru this!!!

Should start my own wig company for people like us who've lost our precious hair!!!! Ty!

5 Replies

Do you have anyone around you to help? What does your doctor say, and going off all 3 meds at the SAME time is asking for misery. :( Should take things a bit slower, I know it is hard, all of them have to be weaned. Are you off the Effexor now? That is an SSRI antidepressant, well known to make RLS worse. Eventually, things will level out, hopefully, but going off all those meds at once, does your doctor know?


I haven't gone off all at once. Weaning off... just down to one of each... then hopefully every other day... and ... yes, my Dr. Knows, she has put me in the behavioral health unit 3 times, when I went for my appt., had security guard come from hospital, which is next door. She is a psychiatrist. But over medicated me starting from Jan. 2016 to now...

I'm diagnosed, BPD, PTSD, OCD'S, Bi-Polar Manic, chronic depression, Panic Anxiety Disorder, .... Omg! And I'm a SURVIVOR! This came about due to my mom not wanting me since birth! Because I was a girl! Left me with neighbors, from 1+ yrs old.. said be back few hrs, didn't come back for days, weeks, months...

Abandonment Syndrome , my bio dad, started molesting me, everyday from age 4-9!

This is what's wrong with the world!!! Children are innocent, not protected. Cherished! Why??? I am worthy to be loved! Have a happy life! Not ptsd!!!


Yours is truly a terribly sad story. And that is an understatement. I do hope you now have people around you who love you honestly and unconditionally. Bad starts in life like yours will probably always leave a hole in your heart. But I hope your survivor’s spirit will always win and make you look at the positive things in your life. However small they may be. Like this forum; we are here to listen, support and provide information.

I get the impression your are not only overmedicated, but also overdiagnosed. That doesn’t seem helpful. You apparently know what was and has been wrong. Now you need to make your life a good as possible. I hope you will find some help for that here.

Take care. Lotte


Well said, nightdancer. And, Nt...etc, know that we are here to listen to you, in bad and good times. And loads and loads of good advice to browse through.


Geeze - that's a lot of meds. My old girlfriend had nightmarish withdrawal from Effexor and she's on it to this day. That said I had another friend on a large dose and she got off using a Prozac Bridge - you use the Prozac to help with the withdrawal from Effexor then it's relatively easy to get off the Prozac. RLS is associated with CTEs - one more complex biochemistry reaction in the brain. I just read of some supplements to help with CTE (concussion syndrome) - chief of which is Fish Oil - also an enzyme therapy called Serrapeptase - fascinating, read more here...

1 like

You may also like...